Quitting Oxycodone with Loperamide- My story begins... - Part 43

By Jungledog · Nov 8, 2014 · ·
  1. JBM,

    So proud of you!!! You got this. I woke up aching so bad. I just took kratom and more restoril. I need sleep! So routing for you! You got this woman. I have no doubt. :)

    Love,
    JD

    Jungledog added 25 Minutes and 13 Seconds later...

    Just got out of shower and the heat plus application of tiger balm is helping immensely. Hoping I can fall back to sleep! JD

    Jungledog added 369 Minutes and 44 Seconds later...

    Day 17, 3 off Loperamide, day 4 kratom taper

    Good morning everyone! Wasn't such a good night and as I sit here waiting for my coffee to brew, i figured I would fill you in. As I have said before the problem with kratom is it lasts about 5 hours. I can push to 7 but I am really pushing and feel like shit. Despite taking enough shit to knock out a horse, I still woke at 1:30 am with really uncomfortable achy restless legs. I ended up taking a hot shower, 1 tsp of kratom, and fell back to sleep until 6. On loperamide, I could easily sleep 12 hours. Depressing.

    OK first sip of coffee so things are already looking up. :) i just took 1800mg of gabapentin. No worries. Know safe dose is 5gm daily and I usually only take twice daily. I just need these symptoms to ease. Feels like I spent the past few days lifting heavy weights (I wish!). My arms ache the worst.

    Now I am keeping this in perspective. I am not in cold turkey withdrawal hell. Actually I seem to be getting my sense of humor back. Last night I googled "natural ways to get off opiates" and I found this great post on another site. The OP wrote about whole foods, avoiding red meats (there is a really good reason to do this as it increases inflammation during a time when your body is trying to heal), taking healthy vitamin, protein shakes, exercising, lifting weights, etc and so forth. But he recommended all this shit for ACUTE withdrawal. So people were all totally cool and responded that this would be an excellent plan to combat PAWS. So one guy politely points out that it would be great for PAWS but "when I am in withdrawal I am barfing, shitting, sneezing, sweating, shaking and laying on the floor in the fetal position. If you make it through those first two weeks, this would be an good plan." OMG! I pictured myself in withdrawal and saw the same picture and burst out laughing. You know the type of laugh that brings tears!

    When I told turkeyed off a little over 200 of oxy plus 60 of ms contin, I was doing exactly what the guy described. Worst fucking thing ever. (Actually I was thinking about this yesterday, my oxy dose this time was actually about 300mg per day...70-80mg per dose. Crazy but guess I need to be really honest ). My then 19 year old younger daughter made me a green smoothie to try to care for me. I lost 17 pounds that month. Anyhow, thankfully I was standing next to the sink cuz I barfed with one sip. I barely kept down ensure shakes. In some sick way, I am glad I endured that. I know that tapering while a slower form of torture is NOTHING like that hell. If you are reading this and are in acute withdrawal, just survive. Take hot showers/baths, try to keep fluids down, use loperamide in smaller doses, gabapentin if you have access, judicious use of benzos, accept you aren't gonna sleep, watch movies, and try to get outside to walk a short distance. Once in PAWS you can get to this:

    Drink green smoothies every morning. Add a cup of raw cashews for protein as well as flax and chia seeds. Your body needs these to build back your depleted neurotransmitters.

    Eat really clean. Fresh fruits and veggies, push for a lot raw. Steamed root veggies and brown rice for dinner. Organic eggs and wild caught fish are best animal proteins. Almond milk is best form of absorbable form of calcium. Dairy milk is a poor form of calcium despite what the "Got milk" ads tell you.

    Exercise daily. Just do it.

    Do restorative yoga daily. Best book is Yoga as Medicine bt Tim McCall MD. Follow chapters on anxiety/depression, chronic fatigue, insomnia. Fucking works. Still amazed. I teach my patients about it,

    Get outside in nature and in the sun. We know there is literally more oxygen and good ions in places like the mountains and the beach. Go there as much as possible.

    Drink lots of clean water.

    If you have access to a sauna, use it daily. Gets out toxins quicker and helps body heal.

    Supplements to consider: fish oil, good plant based multivitamin, vitamin D, adrenal support herbs containing (ashwagsnda & rhodiola and possible licorice but that can be too stimulating for some), 5htp for energy (but again for many it jacks anxiety and interferes with sleep so if you take if take in morning), valerian & melatonin to sleep. Good sleep may take months to attain so try not to stress about it.

    Stay busy. This keeps your mind off the shittiness. It will pass. I have been on opiates for 6 years, I fully expect my recovery to last a year but I know each day will get a little less shitty.

    Ok so I took 2 tsps of kratom, my gabapentin, my supplements, and we are headed off to beach for a festival and an overnight in our condo. I can hear the ocean already!! Have a great day folks, love you!

    JD

    Jungledog added 207 Minutes and 7 Seconds later...

    Walked my dog on beach. Not sure who was happier...him or me!! I just took 1.75tsp of kratom. Only 5 hour mark but heading off to lunch beachfront with my kids then the art festival. Do not want to take in front of my kids. This should carry me to dinner time. Going down. Mentally I need tbis done. Slow and steady. Drop 1/4 tsp on each dose daily. If the symptoms start to really suck I will hold a bit. Hope you are all still kicking. We can do this shit, we can!! JD

Comments

  1. lostlygirl
    Hi, Roaddoggy, this is my first post ever on this forum and so I am really, really nervous! I hope you'll excuse my taking up space on your thread.

    I read through your entire journal yesterday morning and found it very informative and helpful, especially when deciding whether or not to use Loperamide for opiate withdrawal. I also read through all the actual case studies as well as personal experiences. I have also read some of the same studies in regards to Loperamide causing heart problems at high doses. I also read through a bunch of both positive and negative journals regarding Loperamide, and I really loved yours.

    I am currently 24 hours into a high dose of fentanyl withdrawals using Loperamide to ease them. Fentanyl withdrawals are brutal!! Bloody hell!! That's all I can say lest a string of profanity springs forth from a girl who rarely swears!! Loperamide, thank goodness, is keeping it at bay so far and I am fairly comfortable.

    Can I ask you a question, if you don't mind? From what I understand Loperamide is Fentanyl that has been formulated to not cross the blood brain barrier. One of the known acute side effects of high fentanyl use (overdose and even prescribed doses of over 200 mcg/hr patch) are heart arrhythmia and heart attacks. Knowing that they are the same, or very similar drugs, that are formulated differently would it be somewhat safe to assume that Loperamide holds a similar risk as Fentanyl? (I say somewhat, knowing that actual clinical studies on Loperamide for withdrawal purposes haven't been studied, and that we do not know the conversion ratios between the two, ie., what dose of Fentanyl is equivalent to the same dose of Loperamide) Fentanyl at low to moderate doses (>200 mcg/per hr patch) has been shown to be extremely safe in regards to heart attacks and arrhythmia, and at high doses has a low to moderate risk.

    Also, Loperamide helps withdrawals by supplying the dopamine receptors in the spine and gut with opiates, therefore minimizing the symptoms of withdrawal. At some point those receptors will have to adjust to living without the DOC, and therefore Loperamide may not be a "get out of jail free" card, but perhaps a "get out of jail free" card cut in half? Am I just prolonging the inevitable, although making it somewhat easier?

    Perhaps its just my drug addicted mind that is doing everything it can to avoid going through sheer hell, and I am just trying to justify use of a dangerous drug. That is entirely possible. I think you have really done your homework on Loperamide, and am really interested in your thoughts on this?

    I think it's really amazing how far you have come. Your journal is very helpful to a lot of people, especially me. I feel bad for taking up time and space in your journal for my questions, but I am not sure who else to ask. I really am inspired by your strength and courage, as well as everyone else on this forum who are willing to share their darkest secrets to help others and make this world a happier place. I, too, want to be running down the street throwing rose petals because I'm finally free of this hellish ride!
  2. Hydroxyout
    Hey Lostlygirl, welcome to DF.

    This is actually Jungledog's journal not Roaddogy's :)

    I wish you well in your quest to get clean. Fentanyl is a bitch I hear.

    Good luck.
  3. lostlygirl
    I am so so so sorry, Jungledog, for calling you the wrong name. What a twit I am. I really apologize. I cannot edit (or at least cannot find the edit button) because it's my first post. I really apologize, and fully understand if you don't want to respond. I wouldn't blame you one bit. Wow, what a bad start to my very first post. I am so so sorry.

    lostlygirl added 4 Minutes and 13 Seconds later...

    Thank you, hydroxyout, for pointing that out (and for your support). I realized as soon as I posted it, and was frantically looking for the edit button!!! Again, Jungledog, I am so sorry.
To make a comment simply sign up and become a member!